Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2007, 4:18 PM MST for Coconino County, Arizona. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2007, 4:18 PM MST (23:18 UTC)
- Expired
- Jul 29, 2007, 6:15 PM MST
- In force
- 117 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:30 PM MST | FLASH FLOOD | 2 N Grand Canyon Villag, AZ | FLASH FLOOD ON BRIGHT ANGEL CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 292320 FFWFGZ AZC005-300115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 418 PM MST SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 615 PM MST * AT 403 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA...OVER EXTREME WEST CENTRAL COCONINO COUNTY...WEST OF LAGUNA LAKE AND FRAZIERS WELL. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE LIKELY OCCURRED SINCE 3 PM IN MUCH OF THIS AREA...INCLUDING THE PROSPECT CREEK AND MOHAWK CANYON DRAINAGES. THE HEAVIEST RAIN WILL MOVE WEST OUT OF THE AREA BY 445 PM MST. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAGUNA LAKE FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3561 11330 3563 11303 3603 11300 3602 11330 $$ JJ
1 follow-up statement
000 WGUS75 KFGZ 300124 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 623 PM MST SUN JUL 29 2007 AZC005-300133- COCONINO AZ- 623 PM MST SUN JUL 29 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL COCONINO COUNTY... HEAVY RAINFALL HAS ENDED OVER EXTREME WEST CENTRAL COCONINO COUNTY... WEST OF FRAZIER WELLS AND LAGUNA LAKE. RUNOFF WILL CONTINUE FOR THE NEXT SEVERAL HOURS IN THIS AREA...BUT THE RISK OF FLASH FLOODING HAS DIMINISHED. LAT...LON 3561 11330 3563 11303 3603 11300 3602 11330 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:10 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 29, 3:10 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SUN JUL 29 2007 .SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT WESTWARD AND APPROACH ARIZONA THIS EVENING AND MONDAY. THE COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA TODAY AND MONDAY. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT FOR THE REMAINDER OF TODAY WILL BE CONTINUE TO BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARIZONA UNTIL LATE THIS EVENING. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. KD && .AVIATION... FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO ISOLD IFR CONDITIONS IN STRONGER STORMS. AWAY FROM STORMS...EXPECT AREAS WITH CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND RISING CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. MORE STORMS FOR MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES AZZ004>018-037>040 UNTIL 10 PM MST THIS EVENING. &&
Hazardous weather outlook, Jul 29, 9:50 AM MST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST SUN JUL 29 2007 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:01 PM MST | Flash Flood Warning | FGZ | Yavapai | 119 min |
| Jul 28, 5:20 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 28, 5:25 PM MST | Flash Flood Warning | FGZ | Yavapai | 110 min |
| Jul 28, 5:51 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Jul 28, 6:05 PM MST | Flash Flood Warning | FGZ | Yavapai | 85 min |
| Jul 28, 7:21 PM MST | Flash Flood Warning | FGZ | Yavapai | 114 min |
| Jul 29, 5:30 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| Jul 29, 1:13 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 29, 1:47 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 29, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Jul 29, 3:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 85 min |
| Jul 29, 4:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.